Library of Congress

Digital Preservation

The Library of Congress > Meetings & Events > Designing the Future Landscape: Digital Architecture, Design and Engineering Assets

Registration (FREE & Required) is Open:

 

Hashtag: #DigADE2017

To advance knowledge sharing, documentation, and promotion of best practices for long-term sustainability and interoperability of digital architecture, design and engineering (ADE) assets for design and the built environment, the Library of Congress, the National Gallery of Art and the Architect of the Capitol will host a day-long symposium offering thematic discussions on these challenging topics. With contributions from various stakeholders in the ADE communities, including content creators and the caretakers, topics will include the development and implementation of open standardized file formats; case study discussions on current projects and practices, and creation of viable project deliverable specifications for new-build ADE assets. The goals of the symposium include community building, identifying common issues and challenges, and information sharing. The event will be recorded for later release and a report of the proceedings will be available in early 2018.

Program Schedule

8:30-9:00 a.m. Arrival and Registration
9:00-9:15 a.m. Welcome
9:15-9:30 a.m.

Opening Remarks

Mark Sweeney, Acting Deputy Librarian of Congress
Stephen Ayers, Architect of the Capitol

9:30-10:30 a.m.

Session 1: ADE Formats Primer

10:30-10:45 a.m. Break
10:45 a.m.-12:30 p.m.

Session 2: Data Flowing Through Time & the Digital Tapestry

10:45-11:30 a.m. Panel "How We Create and Save": An insider's look at lifecycle management
Moderated by Kristine Fallon, Kristine Fallon & Assoc.

11:30 a.m.-12:00 p.m. Fireside Chat - Data Flow
Moderated by Ann Whiteside, Librarian/Assistant Dean for Information Services, Loeb Library, Harvard Graduate School of Design

  • Nick Gicale, General Services Administration
  • Noémie Lafaurie-Debany, Balmori Associates
  • Mark Rylander, Mark Rylander Architect

30 Minutes Q&A for both sections

12:30-1:30 p.m. Lunch, on your own in 6th Floor Madison Cafe
1:30-2:45 p.m.

Session 3: Access Use Cases
Moderated by Kurt Helfrich, Archivist, National Gallery of Art

15 Minutes Q&A

2:45-3:00 p.m. Break
3:00-4:15 p.m.

Session 4: What is Happening Now?
Moderated by Kit Arrington, Digital Library Specialist, Library of Congress

  • Phil Rosche, CAx Implementor Forum, ACCR
  • Jessica Meyerson, Software Preservation Network, Educopia Institute
  • Jeff Ouellette, Assoc. AIA, buildingSMART International - Implementation Support Group
  • Roger Grant, Program Director, National Institute of Building Sciences

15 Minutes Q&A

4:15-5:00 p.m. Tim Walsh: Summary
5:15 p.m. No-host social hour at Bullfeathers Restaurant and Bar
410 First Street SE, Washington, DC 20003

For any questions, please contact Kit Arrington, Digital Library Specialist, Prints and Photographs Division - Library of Congress at karr@loc.gov.

 

 

Back to top